Kentucky, 2016Heavy Snow in Kentucky, January 20, 2016
January 20, 2016 · NWS LMK · 17 events in 17 counties and zones
A weather system originating out of the central Plains brought several inches of snow to portions of central and southern Kentucky. A swath of 3 to 4 inches, locally 5 in spots, fell across western to south-central Kentucky.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weather system originating out of the central Plains brought several inches of snow to portions of central and southern Kentucky. A swath of 3 to 4 inches, locally 5 in spots, fell across western to south-central Kentucky. The timing during the morning commute impacted many people and many schools and businesses were closed for the day. An Arctic air mass ahead of this system resulted in very cold road temperatures, so the snow quickly accumulated once it began to fall. This resulted in hazardous and difficult driving conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 20, 5:34 AM CST, 26 minutes earlier.
Area forecast discussion, Jan 20, 5:34 AM CST, 26 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
634 AM EST WED JAN 20 2016
...Updated Aviation Discussion...
.SHORT TERM (Now through Thursday)...
Issued at 320 AM EST Wed Jan 20 2016
Well...the snow is encroaching from the west to the east with the
edge of the 22-25dbz band on the 88d. This initial surge across the
northern third is in the strongest isentropic ascent on 280-285K and
this light to mdt snow will drop 1-2 inches over about a 90 minute
to 2 hour period and will taper off to light snow thru 17z.
Extrapolating the back edge of the snow is just south of STL.
Webcams and spotter reports from WFO PAH have been reporting 1-2
inches over a 2 hour period. OWB now has 2 inches on the ground.
To the south over the bottom 3 tiers of counties is the second surge
of precip over wrn ky. This has more intense reflectivity's and
contains some sleet. WFO MEM had had several reports of sleet and
slick travel near the Land Between the Lakes. This is lined up
nicely to move into the warning area and the headline looks to be in
good shape. Changed the grids across the southern tier of counties
for sleet for 1-2 hours from west to east.
Made some tweaks to the snow totals north of I 64 (increased by
about 1/2 inch) and reduced a smidge across the far SE.
Biggest change of all is the end timing of the headlines, as the
bulk of the snow ill end by Noon and areas of freezing drizzle
impacts are not as strong, but kept the headlines thru the evening
rush hour and turning them off at 00z. This was coordinated with
neighboring WFOs.
Fcst problem of the short term is the freezing drizzle potential.
Model time height sections are showing a loss of ice crystals aloft
in the 15-18Z time frame areawide, but the low levels should stay
saturated for most of the day. This could lead to a transition to
freezing drizzle and/or graupel and some light drizzle south of the
Cumberland Parkway in the afternoon, enough to create a light glaze
over any snow that falls. Confidence is moderate for some light fzdz
but the steep low level lapse rates and shallow moisture may be
problematic for significant problems on the main road, but back
roads will further aggravate them.
Stratocumulus clouds stays in all night and into Thu, so despite
snow cover temps will not drop hard tonight. Lowered Thursday highs
with snow cover and ene winds on snow impact. NAM MOS temps look
much better than the GFS. Shaved off 3 degrees off highs.
.LONG TERM (Thursday night through Tuesday)...
Issued at 400 AM EST Wed Jan 20 2016
...SIGNIFICANT WINTER STORM TO IMPACT PORTIONS OF THE OHIO VALLEY
LATE THIS WEEK...
=======================================
Long Term Synopsis
=======================================
Upper level pattern across the CONUS will undergo significant
amplification by late week as a mid-level wave drops into the
southern Plains and closes off across the lower Mississippi Valley.
As this happens, an area of surface low pressure will develop across
the Mississippi Delta region and then head northeastward toward the
Tennessee Valley. As the low approaches the Tennessee Valley, a
stronger coastal low will develop over the Carolinas and then head
northeast just off the Mid-Atlantic coast. This system will have
ample moisture and lift to produce a swath of heavy precipitation
from Arkansas east-northeastward through the Mid-Atlantic and into
the southeastern portions of the NE US. Strong Canadian high
pressure to the north will keep low-level cold air in place across
the Ohio Valley. However, low-level warm nose will likely edge up
into the southern Ohio Valley resulting in mixed wintry
precipitation early in the storm's development but quickly change
over to snow as the low heads east.
As the early weekend system departs the region, we'll see high
pressure build into the region resulting in quiet weather for the
last half of the weekend. A secondary weather system will push out
of the Plains late Sunday and affect the region Monday into Tuesday.
A broad southwesterly flow ahead of the system will likely result in
moderating temperatures. However, temperatures may be lower than
current model projections indicate depending on how much snowcover
exists over the region with the early weekend system.
=======================================
Model Trends/Preference/Confidence
=======================================
Over the last 12-24 hours, we have seen a southward shift in much of
the deterministic and ensemble guidance with the positioning of the
upper low and its attendant surface low. The Euro solutions have
led the way in the trend with the GFS and its ensembles have also
trended more southerly. Both the GFS and Euro have lesser amounts
of QPF with the storm, but both models do show deformation bands in
their respective solutions with the models favoring them setting up
across central Kentucky. On the other hand, the 00Z NAM solutions
were far more aggressive on QPF amounts. The solutions were likely
overdone due to the model trying to resolve the transfer of upper
level energy from the TN Valley low to the coastal low. The 06Z NAM
solutions still exhibit aggressive QPF amounts, but have shifted
significantly more southward and are a bit more in line with the
latest GFS and Euro solutions.
In terms of timing, the stronger and more southerly solutions have
resulted in a slower arrival of precipitation into our region.
Earlier model projections suggested precipitation breaking out as
early as Thursday evening. The 00Z data suite has delayed this more
toward 12Z Friday morning. That may be a bit too slow given that we
often observe precipitation earlier than the models show.
Precipitation type may still be an issue across the
region...especially in the south where low-level warm air advection
may result in an elevated warm layer aloft that would produce mixed
precipitation at onset late Thursday and Friday. However, as the
surface low pulls east, temperatures aloft crash and a quick
changeover to snow looks increasingly likely. Overall, a wintry mix
looks very likely across our southern portions of our area with
a higher likelihood of all snow further north.
In terms of QPF, there is still quite a bit of spread from the
various models. The QPF will likely be modulated by wherever the
deformation band sets up across the region. With total liquid QPF
of 0.50 to 1.5 inches, significant snowfall accumulations will be
possible across a portion of the forecast area.
With respect to model preference, we trended the forecast closer to
a blend of the Euro and GFS ensembles rather than any one
deterministic model. We're likely to see continued oscillations in
the deterministic runs as the storm in question will start to be
fully sampled by the North American upper air network later this
morning. This approach keeps forecast continuity largely intact
while incorporating the southward trend in the data.
Forecast confidence is high in terms that we will be impacted by a
significant weather system in the Thursday night through Saturday
period. Forecast confidence on precipitation amounts and
deformation band placement remain fairly low at this time as we
expect more shifts in the guidance between now and Thursday.
However, confidence for significant amounts of wintry precipitation
are high enough that a Winter Storm Watch will be issued with this
forecast package from Thursday night through Saturday for areas
south of the Ohio River.
=======================================
Sensible Weather Impacts
=======================================
In terms of sensible impacts, we expect precipitation to break out
late Thursday night and early Friday. With low-level warm air
advection, an elevated warm layer aloft will likely be present and
precipitation on the leading edge will likely be in the form of
mixed precipitation (rain/freezing rain/snow). This mixed
precipitation is likely across southern KY...with a lesser risk of
mixed precipitation as one gets north of the WK/BG Parkways. Should
a more southern solution continue to be indicated, the threat of
mixed precipitation will be lesser and more plain snow would be
expected. The weather will deteriorate early Friday and is expected
to be poor throughout the day on Friday and into Friday night with
significant amounts of wintry weather expected. In addition to the
precipitation, a strong pressure gradient will be in place producing
wind gusts of 30-40 MPH at times. This will likely lead to reduced
visibilities and blowing and drifting of snow Friday night and
Saturday morning.
Given the spread and uncertainty in liquid precipitation amounts, it
remains too early to determine exact snowfall amounts. In general,
significant amounts of wintry precipitation (freezing
rain/sleet/snow) are expected across the region. This will result
in negative impacts on travel and commerce across the region.
Conditions are likely to improve across the region during the day on
Saturday and into Sunday. In terms of temperatures, it will remain
cold, but slightly below seasonal values for this time of the year.
Overnight forecast temperatures will be challenging and subject to
change depending on snowpack.
Another round of precipitation looks likely Monday and Tuesday as a
mid-level wave pushes through the region. This precipitation looks
light and thermal profiles look to be warm enough to support mainly
liquid preciptation at this time. In general, trended temperatures
close to the multi-model consensus through this time period.
&&
.AVIATION (12Z TAF Update)...
Updated at 630 AM EST Wed Jan 20 2016
Light to moderate snow continues to track east across south-central
IN and central KY at 1130 UTC. Visibilities are running from about
3/4 to 2 miles, with ceilings from 1-2 kft with occasional ceilings
from 0.5-1 kft. The snow will diminish by mid or late morning which
will allow visibilities to rise into MVFR category and probably VFR
at times this afternoon. Ceilings will remain generally MVFR,
possibly IFR at times throughout the day. Surface winds starting out
SE this morning will switch to SW by afternoon then NW to N late
today/this evening.
For tonight, some of the low clouds could break at SDF and/or LEX,
but may hold in at BWG. Visibilities are expected to drop to MVFR in
areas of fog tonight, while surface winds become light NE.
&&
.LMK Watches/Warnings/Advisories...
KY...Winter Weather Advisory until 7 PM EST /6 PM CST/ this evening
for KYZ024-025-028>043-045>049-053>057-065>067.
Winter Storm Watch from Thursday evening through Saturday
morning for KYZ023>031-033>043-045>049-053>057-061>067-
070>078-081-082.
Winter Storm Warning until 6 PM CST this evening for KYZ023-026-
027-061>064-070>078-081-082.
IN...Winter Weather Advisory until 7 PM EST /6 PM CST/ this evening
for INZ076>079-083-084-089>092.
&&
Short Term........JDG
Long Term.........MJ
Aviation..........TWFHazardous weather outlook, Jan 20, 4:51 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 AM EST WED JAN 20 2016
INZ076>079-083-084-089>092-KYZ032-211100-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-TRIMBLE-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...BEDFORD...MILTON
551 AM EST WED JAN 20 2016 /451 AM CST WED JAN 20 2016/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL TAPER OFF LATER THIS MORNING. AREAS OF LIGHT FREEZING
DRIZZLE ARE POSSIBLE THIS AFTERNOON.SEE THE LATEST WINTER WEATHER
ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION BY LATE
THURSDAY AND CONTINUE THROUGH SATURDAY. A WINTRY MIX OF
RAIN...FREEZING RAIN...AND SNOW MAY DEVELOP ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SNOW AND ICE REPORTS WILL BE GREATLY APPRECIATED TODAY THROUGH
THE END OF THE WEEK.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ023-026-027-061>064-070>078-081-082-211100-
HANCOCK-OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-LOGAN-WARREN-SIMPSON-
ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...LEWISPORT...HAWESVILLE...BEAVER DAM...
HARTFORD...LEITCHFIELD...MORGANTOWN...BROWNSVILLE...HORSE CAVE...
MUNFORDVILLE...GREENSBURG...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...SALEM...
BURKESVILLE...ALBANY
451 AM CST WED JAN 20 2016
...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
FRIDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL TAPER OFF LATER THIS MORNING. AREAS OF LIGHT FREEZING
DRIZZLE ARE POSSIBLE THIS AFTERNOON.SEE THE LATEST WINTER WEATHER
ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ACCUMULATING SNOW IS EXPECTED WEDNESDAY...WHICH WILL CREATE TRAVEL
DIFFICULTIES AND HAZARDOUS ROAD CONDITIONS. SEE THE LATEST WINTER
WEATHER ADVISORY FOR DETAILS.
ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION BY LATE
THURSDAY AND CONTINUE THROUGH SATURDAY. A WINTRY MIX OF
RAIN...FREEZING RAIN...AND SNOW MAY DEVELOP ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SNOW AND ICE REPORTS WILL BE GREATLY APPRECIATED TONIGHT THROUGH
THE END OF THE WEEK.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ024-025-028>031-033>043-045>049-053>057-065>067-211100-
BRECKINRIDGE-MEADE-HARDIN-BULLITT-JEFFERSON-OLDHAM-HENRY-SHELBY-
FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON-
NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-LARUE-MARION-BOYLE-
GARRARD-MADISON-TAYLOR-CASEY-LINCOLN-
INCLUDING THE CITIES OF...HARDINSBURG...IRVINGTON...CLOVERPORT...
BRANDENBURG...MULDRAUGH...ELIZABETHTOWN...RADCLIFF...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...LOUISVILLE...
LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...EMINENCE...
NEW CASTLE...PLEASUREVILLE...CAMPBELLSBURG...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...
CAMPBELLSVILLE...LIBERTY...STANFORD
551 AM EST WED JAN 20 2016 /451 AM CST WED JAN 20 2016/
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL TAPER OFF BY LATE MORNING. ACCUMULATIONS OF 2 TO 4
INCHES ARE POSSIBLE. AREAS OF LIGHT FREEZING
DRIZZLE ARE POSSIBLE THIS AFTERNOON SEE THE LATEST WINTER WEATHER
WARNING OR ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT THE REGION BY LATE
THURSDAY AND CONTINUE THROUGH SATURDAY. A WINTRY MIX OF
RAIN...FREEZING RAIN...AND POSSIBLY SIGNIFICANT SNOWFALL MAY
DEVELOP ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SNOW AND ICE REPORTS WILL BE GREATLY APPRECIATED TODAY THROUGH
THE END OF THE WEEK.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
JDG
Heavy Snow, Adair
- When
- January 20, 6:00 AM CST to 5:00 PM CST
- Where
- Adair forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.104, -85.281 (the zone’s center; the record gives no point)
Four inches of snow was measured by the Kentucky State Police at KSP Post 15.
Heavy Snow, Allen
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Allen forecast zone
- Reported by
- Public
- Coordinates
- 36.751, -86.190 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Barren
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Barren forecast zone
- Reported by
- Public
- Coordinates
- 36.966, -85.934 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Grayson
- When
- January 20, 6:00 AM CST to 5:00 PM CST
- Where
- Grayson forecast zone
- Reported by
- Public
- Coordinates
- 37.461, -86.344 (the zone’s center; the record gives no point)
Around 4 inches of snow fell across the county.
Heavy Snow, Warren
- When
- January 20, 6:00 AM CST to 5:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Public
- Coordinates
- 36.994, -86.424 (the zone’s center; the record gives no point)
Between 2 and 4 inches of snow fell across the area.
Heavy Snow, Simpson
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Simpson forecast zone
- Reported by
- Public
- Coordinates
- 36.742, -86.582 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Hart
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Hart forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.300, -85.885 (the zone’s center; the record gives no point)
A trained spotter reported 5 inches of snow and in general, 4 to 5 inches fell across the county.
Heavy Snow, Green
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Green forecast zone
- Reported by
- Public
- Coordinates
- 37.264, -85.553 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Monroe
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Monroe forecast zone
- Reported by
- Public
- Coordinates
- 36.712, -85.716 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Russell
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Russell forecast zone
- Reported by
- Public
- Coordinates
- 36.991, -85.059 (the zone’s center; the record gives no point)
Around 4 inches of snow was reported across the county.
Heavy Snow, Clinton
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Public
- Coordinates
- 36.728, -85.136 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Edmonson
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Edmonson forecast zone
- Reported by
- Public
- Coordinates
- 37.209, -86.239 (the zone’s center; the record gives no point)
Between 4 and 5 inches of snow fell across the county.
Heavy Snow, Cumberland
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Cumberland forecast zone
- Reported by
- Public
- Coordinates
- 36.787, -85.388 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Metcalfe
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Metcalfe forecast zone
- Reported by
- Public
- Coordinates
- 36.991, -85.629 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
Heavy Snow, Hancock
- When
- January 20, 7:00 AM EST to 6:00 PM EST
- Where
- Hancock forecast zone
- Reported by
- Public
- Coordinates
- 37.842, -86.778 (the zone’s center; the record gives no point)
Around 4 inches of snow fell across the county.
Heavy Snow, Ohio
- When
- January 20, 6:00 AM CST to 5:00 PM CST
- Where
- Ohio forecast zone
- Reported by
- Public
- Coordinates
- 37.478, -86.849 (the zone’s center; the record gives no point)
Around 4 inches of snow fell across the county.
Heavy Snow, Butler
- When
- January 20, 6:00 AM CST to 5:00 PM CST
- Where
- Butler forecast zone
- Reported by
- Public
- Coordinates
- 37.207, -86.682 (the zone’s center; the record gives no point)
Between 3 and 4 inches of snow fell across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, January 20, 20162 deaths · 1 injured · $30,000 · 2 events
- Winter Weather in North Carolina, January 20, 20161 death · 1 injured · 2 events
- Winter Weather in Virginia, January 20, 20161 death · 1 event
- Blizzard and Heavy Snow in Tennessee, January 20, 201629 events
- Winter Storm and Winter Weather in Tennessee, January 20, 201621 events
- Winter Storm and Winter Weather in Georgia, January 20, 201621 events
- Winter Weather in Ohio, January 20, 201619 events
- Winter Weather in North Carolina, January 20, 201618 events
- Winter Weather in Tennessee, January 20, 201615 events
- Dense Fog in California, January 20 to 22, 201613 events
- High Surf in Hawaii, January 20 to 21, 201613 events
- High Wind in Wyoming, January 20, 201653 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608688, 608736, 608739, 608740, 608743, 608744, 608745, 608746, 608752, 608753, 608755, 608759, 608760, 608761, 608762, 608763, 608769.